Alert archive / Kansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 264, NWS Dodge City, KS

July 4, 2004Scott County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 4, 2004, 9:10 PM CDT for Scott County, Kansas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2004, 9:10 PM CDT (02:10 UTC)
Expired
Jul 4, 2004, 10:15 PM CDT
In force
65 min
Issued by
NWS Dodge City, KS
Area
Counties, with a storm outline in the text

County Scott County, KS

The radar

The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 9:20 PM CDTHAIL 0.7511 Nnw Scott City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 2:15 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2004-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2449 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2004-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2449 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
2137 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 050210
SVRDDC
KSC171-050315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
909 PM CDT SUN JUL 4 2004

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN WEST CENTRAL KANSAS.

* UNTIL 1015 PM CDT

* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MODOC...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF NORTHERN SCOTT COUNTY...
  MODOC...
  SCOTT CITY...
  GRIGSTON...
  SCOTT STATE LAKE...
  MANNING...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3869 10113 3837 10111 3837 10071 3867 10070
$$

KRUSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:40 PM CDT, 6 hours 30 minutes earlier.

Area forecast discussion, Jul 4, 2:40 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
230 PM CDT SUN JUL 4 2004

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGES TODAY REVOLVE AROUND THE VERY DIFFICULT
TASK OF GUESSING WHERE THUNDERSTORMS WILL DEVELOP AND THE TRAJECTORY
OF NOCTURNAL CONVECTIVE CLUSTERS BOTH TONIGHT AND MONDAY NIGHT.
ANTICIPATING JUST HOW COOL TEMPERATURES WILL BE ON TUESDAY ALSO IS
VERY UNCERTAIN AND WILL DEPEND HEAVILY ON HOW MUCH SUN REACHES THE
SURFACE.

SYNOPTIC SCALE UPWARD VERTICAL MOTION WITH THE VIGOROUS SHORT WAVE
EVIDENT ON ANALYSES AND SATELLITE IMAGERY OVER NORTHWESTERN NEW
MEXICO WAS ERODING THE MID LEVEL CAPPING INVERSION OVER EASTERN
COLORADO AND WESTERN KANSAS EARLY THIS AFTERNOON, AND THUNDERSTORMS
ALREADY WERE BLOSSOMING NEAR THE COLORADO/KANSAS BORDER BY 130 PM.
THE OLD OUTFLOW BOUNDARY FROM THE CONVECTIVE CLUSTER WHICH RIPPLED
ACROSS CENTRAL KANSAS OVERNIGHT STILL WAS EVIDENT FROM CENTRAL
OKLAHOMA TO A WEAK LOW PRESSURE SYSTEM JUST NORTHEAST OF ELKHART. A
TONGUE OF VERY MOIST, UNSTABLE AIR WAS SPREADING INTO SOUTHWESTERN
KANSAS ON THE COOL SIDE OF THE OUTFLOW BOUNDARY, AND THUNDERSTORMS
SHOULD EXPLODE OVER SOUTHWESTERN KANSAS NEAR THE BOUNDARY BY LATE
AFTERNOON. ALTHOUGH DEEP LAYER SHEAR IS NOT TERRIBLY STRONG WITH H5
WINDS ON THE PROFILER NETWORK ONLY AROUND 15 KNOTS, BACKED LOW LEVEL
FLOW MAY PROVIDE ENOUGH SHEAR FOR A FEW SUPERCELLS. THERE MAY BE
ENOUGH SHEAR IN THE ALL-IMPORTANT LOWEST KILOMETER OR TWO TO SUPPORT
A BRIEF TORNADO WITH ANY ROTATING THUNDERSTORM WHICH MOVES OVER THE
OLD BOUNDARY.

LATER THIS EVENING, THE THUNDERSTORMS LIKELY WILL ORGANIZE INTO A
MCS OVER SOUTHWESTERN KANSAS AND PROPAGATE EASTWARD NORTH OF THE OLD
BOUNDARY. THE AVN HAS HAD DIFFICULTY WITH KEEPING THE QPF TOO FAR
NORTH RECENTLY, AND THE ETA SOLUTION LOOKS MUCH MORE REASONABLE,
ESPECIALLY WITH THE EVENING THUNDERSTORM CLUSTER. ANOTHER CLUSTER
LIKELY WILL DEVELOP FARTHER NORTH AND RIPPLE ALONG THE MID LEVEL
BAROCLINIC ZONE ACROSS NORTHERN KANSAS, POSSIBLY MERGING WITH THE
SOUTHERN CLUSTER OVER EASTERN KANSAS LATER TONIGHT. THERE SHOULD BE
FAIRLY WIDESPREAD RAINFALL, BUT MOST OF SOUTHWESTERN KANSAS HAS HAD
ENOUGH TIME WITHOUT RAINFALL FOR WATER TO RUN OFF. THUS, NO WATCHES
ARE PLANNED AT THIS TIME.

OUTFLOW FROM THE EXPECTED OVERNIGHT THUNDERSTORMS SHOULD PUSH WELL
INTO OKLAHOMA BY MORNING, AND MOST OF MONDAY SHOULD BE FAIRLY QUIET.
PRESSURES WILL FALL OVER NORTHEASTERN COLORADO MONDAY AFTERNOON AS
THE STRONG WAVE OVER THE NORTHERN ROCKIES DIGS TOWARD THE CENTRAL
PLAINS, AND THE OUTFLOW BOUNDARY LIKELY WILL MOVE BACK NORTHWARD
TOWARD INTO SOUTHERN KANSAS BY AFTERNOON. STRONG AFTERNOON HEATING
AND CONVERGENCE ALONG THIS BOUNDARY SHOULD BE SUFFICIENT TO SUPPORT
DEVELOPMENT OF THUNDERSTORMS IN SOUTHERN KANSAS AGAIN MONDAY
AFTERNOON. STRONG UPSLOPE FLOW NORTH OF THE INVADING COLD FRONT
LIKELY WILL SUPPORT A POST FRONTAL CONVECTIVE CLUSTER MONDAY NIGHT
INTO EARLY TUESDAY.

TUESDAY WILL START OUT QUITE COOL WITH EXTENSIVE STRATIFORM
CLOUDINESS IN THE COLD AIR ADVECTION BEHIND THE CANADIAN COLD FRONT
AND POSSIBLY SOME LIGHT RAINFALL IN THE STRATIFORM RAIN REGION
BEHIND THE OVERNIGHT CONVECTIVE CLUSTER. TEMPERATURES COULD REMAIN
IN THE UPPER 60S IF THE CLOUD COVER HOLDS HOWEVER, SUFFICIENT
SUBSIDENCE UNDER THE LOW LEVEL RIDGE SHOULD EXIST TO SUPPORT BREAKS
IN THE CLOUD DECK AT LEAST OVER THE WESTERN ZONES DURING THE
AFTERNOON HOURS.

DAYS 3-7...

ANOMALOUS CIRCULATION REGIME CONTINUES IN PLACE ACROSS THE NORTHERN
HEMISPHERE, FEATURING A LOT OF HIGHER LATITUDE BLOCKING WITH
EASTERLY WIND ANOMALIES AND SUBTROPICAL CYCLONIC/WESTERLY WIND
ANOMALIES.  THIS SITUATION HAS TRANSLATED TO SPLIT FLOW PATTERNS
ACROSS THE CONTINENTS, AND CAN BE LINKED TO THE RECENT CONVECTIVELY
ACTIVE PHASE OF THE MADDEN-JULIAN OSCILLATION (MJO).  PER CDC AND
CPC DIAGNOSTIC INFORMATION, THE REMAINS OF THIS FEATURE IS CURRENTLY
IN THE WESTERN HEMISPHERE, AND THAT IS CONSISTENT WITH THERE BEING
SUBTROPICAL JETS (STJ), INCLUDING THE ONE ENTERING THE SOUTHWESTERN
USA FROM THE LOWER LATITUDES OF THE EASTERN PACIFIC OCEAN BASIN.
THIS STJ HAS BEEN RESPONSIBLE FOR NUMEROUS UPPER TROPOSPHERIC JET
STREAKS THAT HAVE BEEN A SIGNIFICANT CONTRIBUTING FACTOR TO RECENT
ROUNDS (FOR AT LEAST THE LAST WEEK) OF THUNDERSTORMS ACROSS THE
PLAINS.

AT THIS TIME, TROPICAL CONVECTION IS BECOMING ENHANCED ACROSS THE
INDIAN OCEAN, NEAR 10N/80E, WHILE STILL PERSISTING ACROSS ROUGHLY
NORTHERN SOUTH AMERICA AND WEAKENING NEAR THE DATELINE.  THIS IS
CONSISTENT WITH A MJO LIFECYCLE BEHAVIOR.  WHETHER OR NOT THIS LEADS
TO THE NEXT CONVECTIVELY ACTIVE PHASE OF THE MJO STARTING IN THE
INDIAN OCEAN IS UNCLEAR (ESPECIALLY GIVEN THE  0.5 TO 1.0C POSITIVE
SST ANOMALIES AROUND THE EQUATORIAL DATELINE).  HOWEVER, GIVEN
ATMOSPHERIC ANGULAR MOMENTUM CONSIDERATIONS (AAM) AND CURRENT
SHORTER TIME SCALE WAVE ENERGY DISPERSION AMPLIFICATION EVENTS (LESS
THAN 10 DAYS) EMANATING FROM ASIA, I BELIEVE OUR CIRCULATION REGIME
IS SLOWLY RETROGRESSIVE, AND SHOULD STAY THAT WAY FOR THE NEXT 1-3
WEEKS.  THE CDC REFORECAST ENSEMBLE OUTPUT ILLUSTRATES THIS NOTION
QUITE WELL, ESPECIALLY THE WEEK-TWO CALIBRATED OUTPUT DESIGNED TO
REMOVE SYSTEMATIC MODEL BIASES.  IN REGARD TO THE SINGLE
(DETERMINISTIC) RUNS, I THINK THE ECMWF IS THE MODEL OF CHOICE.
HOWEVER, THE OUTPUT FROM THE OTHER OPERATIONAL CENTERS ARE SIMILAR
AS THE INITIAL CONDITIONS DESCRIBED ABOVE BECOME BETTER SAMPLED EACH
DAY.

THE GENERAL SCENARIO FOR WEEK 1 IS THAT AFTER THE FIRST MID/UPPER
TROPOSPHERIC TROUGH FROM THE NORTHWEST STATES DIGS INTO THE PLAINS
BY TUESDAY, THE CLOSED LOW MOVING INTO THE GULF OF ALASKA SHOULD DIG
INTO THE NORTHWEST STATES/ROCKIES BY LATE IN THE WEEK (AROUND
FRIDAY).  PERHAPS LINKED TO INCREASING TROPICAL CONVECTION IN THE
INDIAN OCEAN, WHAT HAS BEEN BLOCKING ACROSS WESTERN CANADA SHOULD
SHIFT WEST TO AROUND 160W BY NEXT WEEKEND.  AFTERWARDS, GOING INTO
WEEK 2 I WOULD THEN EXPECT MORE HEIGHT RISES ACROSS THE ROCKIES, TO
PERHAPS SHIFT OFF THE USA WEST COAST BY WEEK 3 (WITH A TROUGH AGAIN
APPEARING ACROSS THE PLAINS).

THUS, WITH MY FORECAST PERIOD STARTING TUESDAY NIGHT (JULY 6), THE
CWA SHOULD STILL BE IN A COOL MOIST LOW-LEVEL SOUTHEASTERLY UPSLOPE
FLOW SITUATION, WITH MORE CONVECTION MOVING OFF THE HIGHER TERRAIN
INTO WESTERN KANSAS.  GIVEN THAT THIS CONVECTION WOULD BE ELEVATED
AND IN A WEAKEN STATE, AS WELL AS UNCERTAINLY IT WOULD EVEN SURVIVE,
I WENT JUST SLIGHT CHANCE POPS.  MAXIMUM TEMPERATURES SHOULD SLOWLY
WARM WEDNESDAY WITH MORE LATE DAY, ETC., HIGHER TERRAIN BRED
THUNDERSTORMS.  I ONLY KEPT MAX TEMPS FROM THE MID 70S EAST TO LOW
80S WEST (GRADIENT MAY BE VERY SHARP) GIVEN THE ANOMALOUSLY COOL
CHARACTERISTIC OF THE RETREATING POLAR AIRMASS (SOURCE IS FROM
CANADA AND IS AT LEAST 2 STANDARD DEVIATIONS BELOW CLIMO).  AHEAD OF
THE NEXT TROUGH, I EXPECT MAX TEMPS TO WARM SUBSTANTIALLY THURSDAY,
PERHAPS OVER 100F IN THE WESTERN COUNTIES.  HOWEVER, GIVEN RECENT
SOIL MOISTURE CONSIDERATIONS, I KEPT TEMPS IN THE 90S.  SINCE THIS
WARM AIRMASS SHOULD BE CAPPED, I KEPT THURSDAY DRY.  BY LATE FRIDAY
AND THROUGH NEXT WEEKEND, YET ANOTHER SURGE OF UNSEASONABLY COOL AIR
SHOULD MOVE INTO THE PLAINS AND MY CWA.  THAT WILL RETURN US BACK TO
A SITUATION SIMILAR TO WHAT WE HAVE AT THIS TIME.  I LOWERED TEMPS
AND INCREASED POPS FOR NEXT WEEKEND, AND THE LOCAL 8-10 FORECAST FOR
JULY 12-14 WILL CONTINUE TO READ BELOW NORMAL TEMPERATURES AND ABOVE
NORMAL RAINFALL (WE STILL NEED THE RAIN).

&&

.PRELIMINARY POINT TEMPS/POPS...

DDC 65 90 59 76 / 60 50 60 30
GCK 63 89 58 76 / 50 40 60 30
EHA 61 91 57 79 / 20 30 40 40
LBL 64 92 61 76 / 50 50 60 50
HYS 64 88 58 75 / 50 20 60 20
P28 70 92 65 78 / 70 50 60 50
&&

.DDC WATCHES/WARNINGS/ADVISORIES...
KS...NONE.

&&

01/BERRY
Hazardous weather outlook, Jul 4, 11:51 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1151 AM CDT SUN JUL 4 2004

KSZ030-031-043>046-061>066-074-079>081-084-090-051100-
BARBER-EDWARDS-ELLIS-FINNEY-HAMILTON-HODGEMAN-KEARNY-KIOWA-LANE-
MORTON-NESS-PAWNEE-PRATT-RUSH-SCOTT-STAFFORD-STANTON-TREGO-
1151 AM CDT (1051 AM MDT) SUN JUL 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT. HIGH WIND AND HAIL WILL BE THE PRIMARY
SEVERE WEATHER THREATS WITH THESE THUNDERSTORMS. THE GROUND
IS SATURATED IN MOST OF RUSH, PAWNEE AND STAFFORD COUNTIES, AND
SOME FLOODING OF SMALL STREAMS IS POSSIBLE TONIGHT.

LATE THIS MORNING, A SURFACE LOW PRESSURE SYSTEM WAS
CENTERED OVER EXTREME SOUTHWESTERN KANSAS, AND AN OUTFLOW
BOUNDARY FROM OVERNIGHT THUNDERSTORMS EXTENDED FROM THE
SURFACE LOW INTO CENTRAL OKLAHOMA. A VIGOROUS UPPER LEVEL
TROUGH WAS OVER NORTHWESTERN NEW MEXICO. THE UPPER LEVEL
TROUGH WILL MOVE EASTWARD TOWARD THE CENTRAL PLAINS TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON NEAR
THE COLORADO BORDER. THERE IS SUFFICIENT INSTABILITY AND WIND SHEAR
TO SUPPORT A FEW SUPERCELLS WITH VERY LARGE HAIL THIS EVENING. BY
LATE EVENING, THE THUNDERSTORMS WILL CONGEAL INTO A MORE ORGANIZED
CLUSTER OVER CENTRAL AND SOUTH CENTRAL KANSAS WITH LOCALLY HEAVY
RAINFALL, HIGH WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON MONDAY AND THIS
WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO THE REGION. ADDITIONAL
THUNDERSTORMS CAN BE EXPECTED BEHIND THE FRONT MONDAY NIGHT INTO
EARLY TUESDAY MORNING AND AGAIN TUESDAY NIGHT. THERE MAY BE
SCATTERED THUNDERSTORMS ON WEDNESDAY BEFORE A RAPID WARMUP
OCCURS THURSDAY INTO FRIDAY. THE POTENTIAL FOR SEVERE THUNDERSTORMS
WILL RETURN NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED BETWEEN 300 PM AND 400 PM CDT AROUND
SYRACUSE AND JOHNSON CITY. SPOTTERS LIKELY WILL NOT BE NEEDED
UNTIL AFTER 10 PM IN BARBER, PRATT AND STAFFORD COUNTIES.

KSZ075>078-085>089-051100-
CLARK-COMANCHE-FORD-GRANT-GRAY-HASKELL-MEADE-SEWARD-STEVENS-
1151 AM CDT SUN JUL 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT. ALTHOUGH HIGH WIND AND HAIL WILL BE THE
PRIMARY SEVERE WEATHER THREATS WITH THESE THUNDERSTORMS, A BRIEF
TORNADO IS POSSIBLE ESPECIALLY DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS.

LATE THIS MORNING, A SURFACE LOW PRESSURE SYSTEM WAS
CENTERED OVER EXTREME SOUTHWESTERN KANSAS, AND AN OUTFLOW
BOUNDARY FROM OVERNIGHT THUNDERSTORMS EXTENDED FROM THE
SURFACE LOW INTO CENTRAL OKLAHOMA. A VIGOROUS UPPER LEVEL
TROUGH WAS OVER NORTHWESTERN NEW MEXICO. THE UPPER LEVEL
TROUGH WILL MOVE EASTWARD TOWARD THE CENTRAL PLAINS TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON NEAR
THE COLORADO BORDER. THERE IS SUFFICIENT INSTABILITY AND WIND SHEAR
TO SUPPORT A FEW SUPERCELLS WITH VERY LARGE HAIL THIS EVENING. THE
BEST CHANCE FOR TORNADO DEVELOPMENT WILL BE JUST NORTH OF THE OLD
OUTFLOW BOUNDARY. THE EXACT LOCATION OF THE BOUNDARY THIS EVENING IS
SOMEWHAT UNCERTAIN, BUT THE LATEST DATA SUGGESTS THAT THE
GREATEST THREAT WILL BE NEAR A HUGOTON TO MINNEOLA LINE. BY LATE
EVENING, THE THUNDERSTORMS WILL CONGEAL INTO A MORE ORGANIZED CLUSTER
OVER CENTRAL AND SOUTH CENTRAL KANSAS WITH LOCALLY HEAVY RAINFALL,
HIGH WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON MONDAY AND THIS
WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO THE REGION. ADDITIONAL
THUNDERSTORMS CAN BE EXPECTED BEHIND THE FRONT MONDAY NIGHT INTO
EARLY TUESDAY MORNING AND AGAIN TUESDAY NIGHT. THERE MAY BE
SCATTERED THUNDERSTORMS ON WEDNESDAY BEFORE A RAPID WARMUP
OCCURS THURSDAY INTO FRIDAY. THE POTENTIAL FOR SEVERE THUNDERSTORMS
WILL RETURN NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED BETWEEN 300 PM AND 400 PM CDT AROUND
SYRACUSE AND JOHNSON CITY. SPOTTERS LIKELY WILL NOT BE NEEDED
UNTIL AFTER 10 PM IN BARBER, PRATT AND STAFFORD COUNTIES.

01

In the hours before

Local storm report, Jul 4, 7:36 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
736 PM CDT SUN JUL 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0731 PM     TSTM WND GST     DODGE CITY              37.76N 100.02W
07/04/2004  60 MPH           FORD               KS   OFFICIAL NWS OBS

&&

01
Local storm report, Jul 4, 7:40 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
740 PM CDT SUN JUL 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             DODGE CITY              37.76N 100.02W
07/04/2004  0.75 INCH        FORD               KS   NWS EMPLOYEE

0725 PM     HAIL             DODGE CITY              37.76N 100.02W
07/04/2004  0.88 INCH        FORD               KS   NWS EMPLOYEE

0730 PM     HAIL             DODGE CITY              37.76N 100.02W
07/04/2004  1.00 INCH        FORD               KS   NWS EMPLOYEE

0730 PM     TSTM WND DMG     DODGE CITY              37.76N 100.02W
07/04/2004                   FORD               KS   NWS EMPLOYEE

            ONE AND A HALF INCH DIAMETER TREE BRANCH BLOW DOWN.

0732 PM     HAIL             DODGE CITY              37.76N 100.02W
07/04/2004  0.88 INCH        FORD               KS   PUBLIC

0733 PM     HAIL             DODGE CITY              37.76N 100.02W
07/04/2004  1.00 INCH        FORD               KS   NWS EMPLOYEE

&&

DW
Local storm report, Jul 4, 7:58 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
758 PM CDT SUN JUL 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             4 NE HANSTON            38.16N 99.66W
07/04/2004  1.25 INCH        HODGEMAN           KS   TRAINED SPOTTER

&&

01
Local storm report, Jul 4, 8:03 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
803 PM CDT SUN JUL 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             SITKA                   37.17N 99.65W
07/04/2004  1.00 INCH        CLARK              KS   PUBLIC

0743 PM     HAIL             8 NE CIMARRON           37.89N 100.24W
07/04/2004  0.88 INCH        GRAY               KS   PUBLIC

&&

DW
Local storm report, Jul 4, 8:08 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
808 PM CDT SUN JUL 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             DODGE CITY              37.76N 100.02W
07/04/2004  0.88 INCH        FORD               KS   NWS EMPLOYEE

&&

DW
Local storm report, Jul 4, 8:41 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
841 PM CDT SUN JUL 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             11 NNW BURDETT          38.31N 99.53W
07/04/2004  1.50 INCH        PAWNEE             KS   TRAINED SPOTTER

&&

DW

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:25 PM CDTSevere Thunderstorm WarningDDCKiowa80 min
Jul 4, 7:28 PM CDTSevere Thunderstorm WarningDDCGray62 min
Jul 4, 7:41 PM CDTSevere Thunderstorm WarningDDCEdwards64 min
Jul 4, 7:46 PM CDTSevere Thunderstorm WarningDDCHodgeman74 min
Jul 4, 7:58 PM CDTSevere Thunderstorm WarningDDCPawnee47 min
Jul 4, 8:02 PM CDTSevere Thunderstorm WarningDDCNess58 min
Jul 4, 8:11 PM CDTSevere Thunderstorm WarningDDCRush79 min
Jul 4, 8:36 PM CDTSevere Thunderstorm WarningDDCGrant, Kearny54 min
Jul 4, 8:41 PM CDTSevere Thunderstorm WarningDDCPawnee34 min
Jul 4, 8:49 PM CDTSevere Thunderstorm WarningDDCFinney, Haskell71 min
Jul 4, 9:11 PM CDTSevere Thunderstorm WarningDDCEllis79 min
Jul 4, 9:51 PM CDTSevere Thunderstorm WarningDDCTrego54 min
Jul 4, 10:07 PM CDTSevere Thunderstorm WarningDDCSeward53 min
Jul 4, 10:29 PM CDTSevere Thunderstorm WarningDDCEllis46 min
Jul 4, 10:40 PM CDTSevere Thunderstorm WarningDDCMeade80 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.